MAUDE Adverse Event Report: DEPUY SPINE INC CONFIDENCE SPINAL CMT SYS, 11C; CEMENT, BONE, VERTEBROPLASTY

DEPUY SPINE INC CONFIDENCE SPINAL CMT SYS, 11C; CEMENT, BONE, VERTEBROPLASTY
Catalog Number 283910000
Medical Device Problem Codes Break (1069); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the procedure, when the puncture needle reached the t11 and t12 positioning points, the remaining tools for the kangfu bone cement were applied.The powder and liquid were poured into the mixing box and stirred for about 40-50 seconds before filling.The puncture needle was then tightened to the maximum before the bone cement was injected.When rotating the pressure gun, the gasket in the transparent bottle did not advance.Water began to slowly spray from the interface between the water gun and the transparent bottle.The assembly was rechecked and reinstalled, and the water gun was rotated again.Water was sprayed from the metal ring at the water gun connector.Even with the interface firmly held, the gasket in the bottle still only advanced slowly, pushing the cement into the vertebral body.After injecting 5cc into t11, all the water in the gun had leaked out, making it impossible to inject into t12.There was no patient consequence.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.Corrected: b3.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (expiry date), g1 (manufacturing site name), h4.Corrected: d4 (primary udi number).H3, h4, h6: photo investigation: the product was not returned to depuy synthes, however photos and video were provided for review.The photo and video investigation revealed that there was a leak in metal connector.Also hardened cement was observed in the crystalline container.Due to the water leak observed the complaint condition can be observed.However, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined based on the evidence provided.A retain test was performed by the vendor blackpool, the result of the testing revealed no deviations for product code 183901001, lot 4731684, hence a faulty product was excluded.Instructions for use for confidence spinal cement system®¿11cc kit 0902-90-055 rev.K were reviewed and the following instructions are mentioned: procedure: caution: it is essential to maintain strict sterile technique during the spinal cement procedure and during all phases of handling this product.Follow the cement preparation instructions carefully to ensure the cement has reached the appropriate consistency.Failure to follow those instructions or premature injection of the radiopaque spinal cement may negatively affect the outcome of the procedure.1.In addition to carefully reading and following the procedure instructions below, please reference the confidence spinal cement system ¿11cc kit surgical technique manual for more detailed instructions.2.The confidence 11cc high viscosity spinal cement is ready for use immediately following mixing of the cement components.3.The introduction of the cement should be performed under continuous radiological control.4.The introduction should be stopped when the operator judges the vertebral filling to be satisfactory, or when a risk of leakage of cement appears.5.With the operating room and material temperature of 20°c, the different phases are as follows: mixing: 40-60 seconds, filling the delivery system: 1-2 minutes, application phase: 9 minutes (following components mixing), hardening (setting): 4 minutes.6.Acrylic cements are heat sensitive.Any increase or decrease in temperature (either ambient, and/or of the cement components), from the recommended temperature of 68°f (20°c) will affect the handling characteristics and setting time of the cement.Refer to the temperature-time chart at the end of these instructions for further information.Note 1: manual handling and body temperature will reduce the final setting time.Note 2: when used with confidence perimeter spinal cement system ®, please follow the temperature-time table provided in the confidence perimeter package insert.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the confidence spinal cmt sys, 11c would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Physical device investigation: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found signs of manipulation in the connector, hardened cement was observed in the crystalline container.No other damage or structural issue were observed.According to the video evidence provided by the costumer we can confirm the water leak, it's reasonable to think that this water leak provoke that the cement was unable to transfer.Taken this in consideration we can sustained the costumer allegation.However, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined based on the evidence provided.A complete functional test was unable to performed due to condition of the received device.Therefore, the complaint condition was unable to be replicated.However, a retain test was performed by the vendor blackpool, the result of the testing revealed no deviations for product code 183901001, lot 4731684, hence a faulty product was excluded.Instructions for use for confidence spinal cement system®¿11cc kit 0902-90-055 rev.K were reviewed and the following instructions are mentioned: procedure: caution: it is essential to maintain strict sterile technique during the spinal cement procedure and during all phases of handling this product.Follow the cement preparation instructions carefully to ensure the cement has reached the appropriate consistency.Failure to follow those instructions or premature injection of the radiopaque spinal cement may negatively affect the outcome of the procedure.1.In addition to carefully reading and following the procedure instructions below, please reference the confidence spinal cement system ¿11cc kit surgical technique manual for more detailed instructions.2.The confidence 11cc high viscosity spinal cement is ready for use immediately following mixing of the cement components.3.The introduction of the cement should be performed under continuous radiological control.4.The introduction should be stopped when the operator judges the vertebral filling to be satisfactory, or when a risk of leakage of cement appears.5.With the operating room and material temperature of 20°c, the different phases are as follows: mixing: 40-60 seconds, filling the delivery system: 1-2 minutes, application phase: 9 minutes (following components mixing), hardening (setting): 4 minutes.6.Acrylic cements are heat sensitive.Any increase or decrease in temperature (either ambient, and/or of the cement components), from the recommended temperature of 68°f (20°c) will affect the handling characteristics and setting time of the cement.Refer to the temperature-time chart at the end of these instructions for further information.Note 1: manual handling and body temperature will reduce the final setting time.Note 2: when used with confidence perimeter spinal cement system ®, please follow the temperature-time table provided in the confidence perimeter package insert.A dimensional inspection was unable to be performed due to the post-manufacturing damage the overall complaint was confirmed as the observed condition of the confidence spinal cmt sys, 11c would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a manufacturing record evaluation was performed for the finished device.Product code: 283910000, lot number: 432671, it was electronically reviewed and no nonconformances/manufacturing irregularities were identified during the manufacturing process.The product was released on: 26 may 2025, manufacturing site: jabil le locle, expiry date: 30 apr 2027.Cement number: product code: 183901001, lot number: 4731684.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONFIDENCE SPINAL CMT SYS, 11C
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle 2400
SZ   2400
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key23745003
Report Number1526439-2025-01680
Device Sequence Number18729535
Product Code NDN
UDI-Device Identifier10705034209623
UDI-Public(01)10705034209623(17)260430(10)432671
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K060300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number283910000
Device Lot Number432671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer12/17/2025
02/13/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date12/22/2025
02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown